Document Detail

Evolutionary and dynamic stability in continuous population games.
MedLine Citation:
PMID:  12750835     Owner:  NLM     Status:  MEDLINE    
Asymptotic stability under the replicator dynamics over a continuum of pure strategies is shown to crucially depend on the choice of topology over the space of mixed population strategies, namely probability measures over the real line. Thus, Strong Uninvadability, proved by Bomze (1990) to be a sufficient condition for asymptotic stability under the topology of variational distance between probability measures, implies convergence to fixation over a pure strategy x(*) only when starting from a population strategy which assigns to x(*) a probability sufficiently close to one. It does not imply convergence to x(*) when starting from a distribution of small deviations from x(*), regardless of how small these deviations are. It is, therefore, suggested that when a metric space of pure strategies is involved, another topology, hence another stability condition, may prove more relevant to the process of natural selection. Concentrating on the case of a one dimensional continuous quantitative trait, we resort to the natural Maximum Shift Topology in which an epsilon -vicinity of the fixation on a pure strategy x(*) consists of all mixed population strategies with support which includes x(*) and is in the epsilon -neighborhood of x(*). Under this topology, a relatively simple necessary and sufficient condition for replicator asymptotic stability, namely Continuous Replicator Stability (CRSS), is demonstrated. This condition is closely related to the static stability condition of Neighbor Invadability (Apaloo 1997), and slightly stronger than the condition of Continuous Stability (Eshel and Motro 1981).
Ilan Eshel; Emilia Sansone
Related Documents :
2776575 - Variance within homogeneous phytoplankton populations, i: theoretical framework for int...
8935735 - Capture-recapture methods in epidemiological studies.
19055025 - Effect of microhabitat variability on body size in drosophila subobscura.
12838345 - The study of structured populations--new hope for a difficult and divided science.
18278025 - Sm-nd evidence for the age and origin of a mississippi valley type ore deposit.
24619805 - Dynamics and forecast in a simple model of sustainable development for rural populations.
Publication Detail:
Type:  Journal Article; Research Support, Non-U.S. Gov't    
Journal Detail:
Title:  Journal of mathematical biology     Volume:  46     ISSN:  0303-6812     ISO Abbreviation:  J Math Biol     Publication Date:  2003 May 
Date Detail:
Created Date:  2003-05-16     Completed Date:  2004-01-23     Revised Date:  2006-11-15    
Medline Journal Info:
Nlm Unique ID:  7502105     Medline TA:  J Math Biol     Country:  Germany    
Other Details:
Languages:  eng     Pagination:  445-59     Citation Subset:  IM    
School of Mathematics, Tel Aviv University, Tel Aviv, Israel.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Game Theory*
Population Dynamics*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  A mathematical model of cell-to-cell spread of HIV-1 that includes a time delay.
Next Document:  Cattaneo models for chemosensitive movement: numerical solution and pattern formation.